I have been on Gefitinib successfully for 15 months now, but have recently started to experience a sporadic discomfort in my midriff region. It's difficult to describe, but feels rather like a tightening or straining of the muscles there. I experienced similar to this prior to starting on Gefitinib when the lung cancer had returned about 18 months after having the upper left lobe removed after my first lung cancer diagnosis and surgical treatment. Through my own online research, I am of the opinion that this discomfort is paraneoplastic peripheral neuropathy, although the oncologist rather played this down when I made the suggestion prior to being prescribed Gefitinib after proving positive for the EGFR mutation. I have never had chemotherapy and so any neuropathy is NOT caused by chemo. The neuropathy I have experienced has also caused numbness or tingling in my legs, hands and feet, although the midriff discomfort is strongest and at times rather debilitating. My concern is that the Gefitinib is no longer working. I am due my next CT scan in about a month's time and will raise these concerns with the oncologist when I see them next week regarding the next monthly consultation and review of Gefitinib prescription renewal.
Has anyone else experienced this type of disease progression or even the same neuropathy symptoms as me? Apart from this, I have luckily never really had any major symptoms of having lung cancer as only scans have ever shown anything to be wrong.